Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 25, NWS Wichita, KS

April 24, 2016McPherson County, Marion County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2016, 9:40 PM CDT for McPherson County, Marion County, Saline County, Kansas. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2016, 9:40 PM CDT (02:40 UTC)
Expired
Apr 24, 2016, 10:30 PM CDT
In force
50 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

Counties Marion County, KS, McPherson County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 106 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 9:45 PM CDTHAIL 1.54 N Lindsborg, KSTRAINED SPOTTER REPORTS PING PONG BALL SIZED HAIL COVERING THE GROUND.
Apr 24, 9:50 PM CDTHAIL 22 N Lindsborg, KSPUBLIC REPORT VIA TWITTER OF A MEASURED 2.18 INCH HAIL STONE WHICH WAS FOUND OVER 30 MINUTES AFTER IT FELL. THE TIME IS APPROXIMATED FROM RADAR.
Apr 24, 9:52 PM CDTHAIL 1.5Bridgeport, KSSPOTTER REPORTS PING PONG BALL SIZED HAIL COVERING THE GROUND.
Apr 24, 10:03 PM CDTHAIL 22 Sw Bridgeport, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:04 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 2.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

550 
WUUS53 KICT 250240
SVRICT
KSC113-115-169-250330-
/O.NEW.KICT.SV.W.0025.160425T0240Z-160425T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
940 PM CDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SALINE COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
  NORTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 1030 PM CDT

* AT 940 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LINDSBORG...
  MOVING EAST AT 30 MPH.

  HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...FALUN...ROXBURY AND
  BRIDGEPORT.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 70 AND 84.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3861 9737 3861 9720 3849 9719 3850 9784
      3867 9786 3878 9737
TIME...MOT...LOC 0240Z 261DEG 28KT 3861 9769 

HAIL...2.50IN
WIND...60MPH
 
$$

JAKUB
2 follow-up statements
566 
WWUS53 KICT 250251
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT SUN APR 24 2016

KSC113-115-169-250330-
/O.CON.KICT.SV.W.0025.000000T0000Z-160425T0330Z/
SALINE KS-MARION KS-MCPHERSON KS-
951 PM CDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHERN SALINE...NORTHWESTERN MARION AND NORTHERN MCPHERSON
COUNTIES...

AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LINDSBORG...
MOVING EAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
LINDSBORG...MARQUETTE...ASSARIA...GYPSUM...FALUN...ROXBURY AND BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3861 9737 3861 9720 3849 9719 3850 9784
      3867 9786 3878 9737
TIME...MOT...LOC 0251Z 254DEG 15KT 3862 9769 

HAIL...1.50IN
WIND...<50MPH
 
$$

CARUSO
431 
WWUS53 KICT 250304
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1004 PM CDT SUN APR 24 2016

KSC113-115-169-250330-
/O.CON.KICT.SV.W.0025.000000T0000Z-160425T0330Z/
SALINE KS-MARION KS-MCPHERSON KS-
1004 PM CDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN SALINE...NORTHWESTERN MARION AND NORTHEASTERN
MCPHERSON COUNTIES...

AT 1003 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASSARIA...OR 7
MILES NORTHEAST OF LINDSBORG...MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
LINDSBORG...ASSARIA...GYPSUM...ROXBURY AND BRIDGEPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3861 9737 3861 9720 3849 9719 3850 9772
      3870 9771 3878 9737
TIME...MOT...LOC 0303Z 261DEG 28KT 3864 9756 

HAIL...1.50IN
WIND...<50MPH
 
$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:08 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 24, 7:08 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
708 PM CDT SUN APR 24 2016

.UPDATE...
ISSUED AT 657 PM CDT SUN APR 24 2016

STARTING TO LOOK LIKE WE MAYBE DONE WITH CONVECTION FOR THE
REMAINDER OF TONIGHT.

STORMS THAT DEVELOPED LATE THIS AFTERNOON OVER CENTRAL KS HAVE
RACED OFF INTO NORTHEAST KS. LARGE SCALE SUBSIDENCE HAS NOW SET-IN
OVER SOUTH CENTRAL KS WHICH IS EVIDENT BY CU RAPIDLY DISSIPATING ALONG
THE DRYLINE OVER SOUTH CENTRAL KS. THE EXCEPTION MAYBE FAR
NORTHEAST KS AFTER 04Z AS THE FRONT STARTS TO PUSH SOUTHEAST. SO
FOR NOW REDUCED POPS SIGNIFICANTLY AND WILL START TO CHAT WITH SPC
IN THE NEXT HOUR OR TWO ABOUT CANCELING SOME OF THE WATCH EARLY.

LAWSON

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 220 PM CDT SUN APR 24 2016

LATE THIS AFTERNOON INTO TONIGHT:
AN UPPER TROUGH WILL CONTINUE TO EJECT NORTHEASTWARD ACROSS THE
CENTRAL PLAINS THIS AFTERNOON/EVENING. A DRYLINE WILL BECOME
BETTER FOCUSED BY LATE AFTERNOON/EARLY EVENING FROM CENTRAL KANSAS
TO WESTERN OKLAHOMA. MODERATE INSTABILITY WILL DEVELOP EAST OF THE
DRYLINE...WITH INCREASING MID-LEVEL WESTERLY WINDS PROVIDING
STRONG DEEP LAYER SHEAR. ASCENT FROM THE UPPER TROUGH AND
INCREASING DRYLINE CONVERGENCE...SHOULD ALLOW ISOLATED TO
SCATTERED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT BY MID TO LATE
AFTERNOON...WHICH COULD EVOLVE EASTWARD INTO THE FLINT HILLS
BEFORE WEAKENING LATER THIS EVENING. EXPECTING THE GREATER STORM
COVERAGE IN CENTRAL-EAST CENTRAL KS INTO THE FLINT HILLS...WITH
ANY STORMS FURTHER SOUTH MORE ISOLATED. LARGE HAIL OF 1 TO 2
INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY TO BE THE MAIN
THREATS...WITH LOW-LEVEL GULF MOISTURE ON THE MARGINAL SIDE.

MONDAY-MONDAY NIGHT:
A TRAILING...PACIFIC COLD FRONT WILL SLIDE
SOUTHWARD...STALLING OVER SOUTH-CENTRAL/SOUTHEAST KANSAS BY MONDAY
AFTERNOON. ALTHOUGH MODERATE-STRONG INSTABILITY WILL RESIDE NEAR AND
SOUTH OF THIS BOUNDARY MONDAY AFTERNOON...AN ELEVATED MIXED LAYER
WILL LIKELY KEEP THIS BOUNDARY DORMANT VIA CONVECTIVE INHIBITION.
THE BOUNDARY MAY LIFT NORTHWARD SLIGHTLY AS A WARM FRONT MONDAY
NIGHT AHEAD OF THE APPROACHING STRONG UPPER TROUGH IN THE SOUTHWEST.
LOW PROBABILITIES OF STORMS (20-25%) WILL EXIST NORTH OF THE WARM
FRONT MONDAY NIGHT...HOWEVER THE ELEVATED MIXED LAYER MAY KEEP
THE AREA CAPPED TO EVEN ELEVATED CONVECTION.

TUESDAY-TUESDAY NIGHT:

THIS PERIOD CONTINUES TO BE SUPPORTIVE OF A POTENTIALLY HIGH IMPACT
SEVERE WEATHER DAY ACROSS CENTRAL/EASTERN KANSAS. A STRONG UPPER
TROUGH WILL EJECT OUT OF THE FOUR CORNERS REGION ACROSS THE CENTRAL
PLAINS...IN A NEGATIVELY-TILTED FASHION...AS A STRONG MID-LEVEL JET
STREAK (~70 KNOTS) ROUNDS THE BASE OF THE TROUGH. THE WARM FRONT IS
PROGGED TO LIFT NORTHWARD OF INTERSTATE 70 BY MIDDAY...ALLOWING A
MOIST...VERY UNSTABLE AIRMASS TO DEVELOP ACROSS MUCH OF THE EASTERN
TWO-THIRDS OF KANSAS. THERE IS STILL SOME MODEL FORECAST UNCERTAINTY
ON THE EXACT POSITIONINGS OF SURFACE/UPPER AIR FEATURES TUESDAY
PM/EVE. FORECAST CONTINUITY WOULD KEEP THE DRYLINE...EXTENDING
SOUTHWARD FROM A TRIPLE POINT IN NORTH-CENTRAL KANSAS...PERHAPS
ALONG THE HIGHWAY 14 CORRIDOR (OR SLIGHTLY WEST) INTO WESTERN
OKLAHOMA. MLCAPES OF 3,000-4,000 J/KG ARE LIKELY IN THE WARM SECTOR
WITH DIURNAL HEATING AND MID 60S TO NEAR 70 DEWPOINTS.
CONSIDERABLE MID-LEVEL HEIGHT FALLS AND THE STRONG MID-LEVEL JET
STREAK NOSING NORTHEASTWARD INTO THE REGION...SHOULD ALLOW THE CAP
TO BREAK TOWARD MID-LATE AFTERNOON...WITH INITIAL STORM UPDRAFT
DEVELOPMENT LIKELY TO BE EXPLOSIVE (GIVEN THERMAL PROFILES).
INCREASING SOUTHWESTERLY DEEP-LAYER SHEAR VECTORS SPREADING IN
FROM THE SOUTHWEST...WOULD FAVOR ISOLATED-WIDELY SEPARATED DISCRETE
SUPERCELL-TYPE STORMS DEVELOPING IN THE WARM SECTOR MID-LATE
AFTERNOON. A 50 KNOT LOW-LEVEL JET IS PROGGED TO DEVELOP TUESDAY
EVENING...AND STORM COVERAGE MAY INCREASE INTO AN MCS BY MID-LATE
TUESDAY EVENING IN THE WARM SECTOR. ALTHOUGH SOME MODEL
DISPARITIES CONTINUE TO EXIST AND FORECAST DETAILS WILL CONTINUE
TO BE REFINED LEADING UP TO TUESDAY...THERE IS POTENTIAL FOR A FEW
TO SEVERAL HIGH-END SEVERE REPORTS (VERY LARGE HAIL, TORNADOES,
DAMAGING WINDS) ESPECIALLY IN APPROXIMATELY THE 20Z-03Z TIME-
FRAME.

WEDNESDAY-WEDNESDAY NIGHT:
THE NEGATIVELY-TILTED STRONG UPPER TROUGH
ACROSS THE CENTRAL/SOUTHERN PLAINS...IS PROGGED TO LIFT
NORTHEASTWARD REACHING THE CORNBELT (IOWA/EASTERN NEBRASKA) BY LATE
WEDNESDAY NIGHT. THIS WILL EFFECTIVELY PUSH THE DRYLINE EASTWARD OUT
OF EASTERN KANSAS BY WEDNESDAY AFTERNOON. WILL MAINTAIN SLIGHT
CHANCE OF THUNDERSTORMS OVER MAINLY CENTRAL/SOUTHEAST KS DURING
THE DAY WEDNESDAY...AS THERE MAY BE A FEW RESIDUAL THUNDERSTORMS
UNDERNEATH THE MID-LEVEL COLD POCKET. SLIGHTLY COOLER/DRIER AIR
SHOULD INFILTRATE THE FORECAST AREA BEHIND THE DEPARTING UPPER
TROUGH.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN APR 24 2016

THE MEDIUM RANGE MODELS SHOW AN UPPER TROUGH RELOADING OVER THE
SOUTHWESTERN STATES BEHIND THE MIDWEEK DEPARTING UPPER TROUGH. A
SIGNIFICANT PIECE OF THIS NEXT UPPER TROUGH IS PROGGED TO EJECT OUT
ACROSS THE CENTRAL/SOUTHERN PLAINS TOWARD FRIDAY/SATURDAY. ALTHOUGH
THE EXACT EVOLUTION IS UNCERTAIN AND THERE ARE SOME PRECIPITATION
TIMING CONCERNS...IT APPEARS RICH GULF MOISTURE WILL SURGE NORTHWARD
INTO KANSAS AHEAD OF THIS NEXT TROUGH. THEREFORE...WE EXPECT CHANCES
FOR THUNDERSTORMS (SOME STRONG WITH HEAVY RAINFALL)...TO INCREASE
TOWARD FRIDAY/SATURDAY. HIGH TEMPERATURES LOOK NEAR SEASONAL
DURING THIS PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 657 PM CDT SUN APR 24 2016

MAIN AVIATION CONCERN WILL BE LOW CLOUDS EARLY MON MORNING.

STORMS HAVE PUSHED OFF TO THE NORTHEAST WITH LITTLE IF ANY
ADDITIONAL DEVELOPMENT EXPECTED. LOW LEVEL MOISTURE IS EXPECTED TO
CONTINUE INCREASING LATE TONIGHT WITH SOME LOWER CLOUDS GETTING
INTO SOUTH CENTRAL KS AFTER 09Z. CONFIDENCE AT WHAT LEVEL THEY
COME IN AT IS FAIRLY LOW. FOR NOW WILL ONLY MENTION IFR AT KICT
AND KHUT FOR MON MORNING.

LAWSON

&&

.FIRE WEATHER...
ISSUED AT 220 PM CDT SUN APR 24 2016

DESPITE GUSTY SOUTH WINDS THIS AFTERNOON ACROSS SOUTH CENTRAL KANSAS
AND THE FLINT HILLS...THE RECENT GREEN-UP AND HIGHER HUMIDITY VALUES
WILL KEEP THE GRASSLAND FIRE DANGER BELOW ELEVATED LEVELS.
GRASSLAND FIRE DANGER IS EXPECTED TO BE LOW MONDAY-TUESDAY AS
WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  80  63  83 /  20  10  20  40
HUTCHINSON      55  79  58  81 /  20  10  20  40
NEWTON          57  79  60  81 /  20  10  20  40
ELDORADO        58  79  62  81 /  20  20  20  40
WINFIELD-KWLD   60  79  65  82 /  20  20  20  40
RUSSELL         49  77  53  78 /  10   0  20  40
GREAT BEND      50  78  54  79 /  10  10  20  30
SALINA          55  79  56  80 /  30  10  20  40
MCPHERSON       55  79  57  81 /  20  10  20  40
COFFEYVILLE     61  79  65  81 /  20  20  20  30
CHANUTE         60  78  64  80 /  20  20  20  30
IOLA            59  77  63  80 /  20  20  20  30
PARSONS-KPPF    60  78  65  81 /  20  20  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ049-051>053-
068>071-083-092>094.

&&

UPDATE...RBL
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...RBL
FIRE WEATHER...JMC
Hazardous weather outlook, Apr 24, 8:25 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT SUN APR 24 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
825 PM CDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL AFFECT CENTRAL AND
SOUTH CENTRAL KANSAS THIS EVENING. THE MAIN THREATS WILL BE LARGE
HAIL OF 1 TO 2 INCHES IN DIAMETER...AND POSSIBLY A BRIEF TORNADO OR
TWO. LOCATIONS NORTH OF HIGHWAY 400 WILL HAVE THE BEST CHANCE TO
EXPERIENCE A SEVERE STORM THIS EVENING. STORM INTENSITY AND CHANCES
WILL DIMINISH LATE THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA
MONDAY AFTERNOON AND NIGHT. A FEW STRONG STORMS ARE POSSIBLE WITH
HAIL UP TO NICKEL SIZE.

A SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE ON
TUESDAY INTO TUESDAY NIGHT ACROSS THE ENTIRE AREA. SUPERCELL
STORMS WITH THE POTENTIAL FOR VERY LARGE DESTRUCTIVE HAIL AND
STRONG LONG TRACK TORNADOES WILL BE POSSIBLE...MAINLY FROM
LATE AFTERNOON THROUGH ABOUT MIDNIGHT. DETAILS WILL BE REFINED
IN THE NEXT COUPLE OF DAYS.

ANOTHER ROUND OF SEVERE WEATHER AND SOME HEAVY RAIN IS POSSIBLE
BY EARLY NEXT WEEKEND. PLEASE CHECK LATER FORECASTS AND OUTLOOKS
AS DETAILS BECOME AVAILABLE.

NOW IS A GOOD TIME TO REVIEW YOUR FAMILY AND WORKPLACE STORM
SAFETY PLANS IN PREPARATION FOR THE POTENTIAL SEVERE WEATHER
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Apr 24, 8:32 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             LINDSBORG               38.57N 97.67W
04/24/2016  M1.25 INCH       MCPHERSON          KS   PUBLIC

            PUBLIC REPORT VIA A PICTURE ON TWITTER OF QUARTER TO HALF
            DOLLAR SIZED HAIL.

&&

VJP
Local storm report, Apr 24, 8:44 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             BRIDGEPORT              38.63N 97.60W
04/24/2016  E0.88 INCH       SALINE             KS   TRAINED SPOTTER

0843 PM     HAIL             BRIDGEPORT              38.63N 97.60W
04/24/2016  E1.00 INCH       SALINE             KS   TRAINED SPOTTER

&&

VJP
Local storm report, Apr 24, 8:53 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
853 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             SALINA                  38.82N 97.62W
04/24/2016  E1.00 INCH       SALINE             KS   STORM CHASER

&&

RBL
Local storm report, Apr 24, 8:55 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             SALINA                  38.82N 97.62W
04/24/2016  E1.00 INCH       SALINE             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT AND MANY OTHERS REPORTING NICKEL TO
            QUARTER SIZED HAIL.

&&

VJP
Local storm report, Apr 24, 9:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             4 NW MARQUETTE          38.59N 97.89W
04/24/2016  M2.50 INCH       MCPHERSON          KS   PUBLIC

            PUBLIC REPORT VIA A TWITTER PICTURE OF TENNIS BALL SIZED
            HAIL. HAIL HAS BEEN FALLING FOR 30 MINUTES.

&&

VJP
Local storm report, Apr 24, 9:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             4 N LINDSBORG           38.63N 97.67W
04/24/2016  E1.00 INCH       SALINE             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME TO QUARTER SIZED HAIL.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:05 PM CDTSpecial Weather StatementICTSaline40 min
Apr 24, 8:12 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline48 min
Apr 24, 8:25 PM CDTSpecial Weather StatementICTEllsworth35 min
Apr 24, 8:33 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Saline42 min
Apr 24, 8:53 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Marion, Saline52 min
Apr 24, 10:24 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline66 min
Apr 24, 11:24 PM CDTSevere Thunderstorm WarningICTMarion36 min
Apr 24, 11:48 PM CDTSpecial Weather StatementICTChase42 min
Apr 25, 12:24 AM CDTSpecial Weather StatementICTChase36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.